What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 6, 3:30 AM EST, 51 minutes earlier.
Area forecast discussion, Mar 6, 3:30 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
330 AM EST Sun Mar 6 2022
.SYNOPSIS...
Breezy and unseasonably warm conditions will persist today with
scattered showers and storms, especially near and south of the
Ohio River during the daytime. More widespread rain and storms
arrive tonight through Monday before drier and cooler conditions
return Monday night through midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A broken band of SHRA is moving into far western parts of the
ILN FA as of this writing, with TS activity lingering a bit back
further to the W across central and even SC IN. The wind gusts
have largely behaved themselves thus far, with no obs yet of 40+
kt locally. However, do think as the remnant convective
activity from central and SC IN pushes into the ILN FA
around/after 4 AM, we could be dealing with some convectively-
enhanced gusts, which would be handled with SPSs or warnings,
depending on the expected magnitude.
From a mesoanalysis perspective, the LL effective bulk shear is
/quite/ impressive and on the order of 65+ kts across central
IN at this point. Expect this better bulk shear will pivot E
into the ILN FA between 09z-12z, but there are some indications
that the better SBCAPE and LL thermodynamic environment may lag
a bit back further to the west, with the convection essentially
outrunning the best LL thermodynamic environment and the best
forcing. While there is some expectation for this more
supportive environment to nudge east into the area, the
environment will be a bit less supportive for strong wind
translation to the ground locally opposed to areas further west.
With this being said, as of 3 AM, the organization exhibited in
the convective line in central IN is concerning and has shown
some episodic bowing within the overall structure, so this
feature will undoubtedly be watched carefully as it moves into
EC IN and WC OH by 09z. A SVR watch has been issued for this
activity as it continues to show favorable structure and has
recently produced observed wind gusts in excess of 65 MPH in
central/N central IN.
Elsewhere, further south across WC KY and SC IN, LLJ/WAA-induced
SHRA activity continues to blossom, with a few lightning strikes
being observed in this activity as well. In fact, the strongest
cores, as approximated by cloud top temps/cooling are actually
associated with the activity in far southern IN. This activity,
while it does not the structure of the convection further to the
north, it will undoubtedly need to be watched too as sfc
dewpoint depressions locally are still about 20 degrees, with
air temps actually nudging /upward/ into the lower 70s ahead of
this activity. Yes, there are numerous obs with temps in the
lower 70s at 3 AM on March 6.
The main time period for potential convectively-driven strong/damaging
wind gusts locally will probably be in the 09-13z time frame,
especially for locations near/west of I-75 in OH/KY. The areas
of EC IN and WC OH are most likely to see an isolated severe
wind gust out of this activity. Synoptically-driven winds in an
increasingly well-mixed environment will maximize between 13z-
17z across WC and central OH, especially where the wind advisory
is in effect.
Expect the broken band of SHRA with embedded TS to slowly pivot
from a more SSW-ENE orientation around 12z to more WSW-ENE by
15z near the OH Rvr before the boundary begins to stall out
throughout the day. There has been a signal for a stalling out
of the activity a bit further north, which has prompted
categorical PoPs to be kept throughout pretty much the entire
daytime period for parts of N KY and far SC OH. There is the
potential, should this activity train as is suggested by some of
the deterministic and ensemble CAM guidance, that a local
corridor of heavier rain gets very close to Owen KY to Lewis KY
during the heart of the morning/afternoon period. While
confidence was not yet high enough to issue a Flood Watch for
these areas, there very well may be instances of 1+ inch of rain
stretching from central KY into NE KY just during the daytime
period alone before the activity /finally/ begins to pivot back
N late this evening with the arrival of the main sfc low NE into
the far western OH Vly. With the expectation for widespread
clouds and pcpn across N/NE KY throughout the day, temps will be
cooler in these locations (mid 60s), with a relatively warmer
afternoon for locations near/N of I-71 (near 70 degrees), with a
bit cooler temps in the lower 60s in WC OH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The pivoting boundary of convection across N KY this evening
will quickly sweep N into the Tri-State and into the central ILN
FA from about 02z-06z, with coverage and intensity of rain
expected to increase rather abruptly during this time frame on
the nose of yet another very impressive H8 LLJ of 65+kts and H9
LLJ of 50kts. This will promote a tremendous amount of moisture
and mass convergence locally during the late evening into early
overnight hours, with rainfall rates in excess of one half to
three quarters of an inch per hour expected for many spots.
There remains some uncertainty in just how far N the LL low
center will track before it eventually races E around daybreak
Monday. There will be a pivot point in the steadiest/heaviest
rain, which is probably the area of most concern for
brief/localized hydro/flooding issues. The general trend in
guidance has been to develop a slightly stronger LL low center,
which, in turn, orients the LLJ more in a SW to NE orientation
opposed to WSW to ENE. This would suggest the pivot area of
heaviest/steadiest rain may line up near EC IN/Miami Valley/WC
OH between 06z-12z Monday before eventually convection along
the cold front itself pushes quickly east through the ILN FA
between 12z-18z. The favored area for 2+ inches of rain tonight
into Monday will probably be near/in between the I-71 and I-70
corridors. Perhaps in an area near Franklin IN to Clark OH, or
in that general vicinity.
The steady rain and embedded TS will race E quickly after
daybreak Monday, with some lingering light SHRA activity along
the actual front itself before conditions trend drier from W to
E Monday afternoon. Will see W winds of 15-20 MPH in the post-
frontal environment as cooler air filters in from the west.
Do think the overall severe threat is pretty conditional
tonight into Monday as the profile quickly saturates and the LL
thermodynamic environment remains marginally-supportive for
strong/damaging wind gusts translating to the sfc. This being
said, there is plenty of wind and effective bulk shear to be
working with, and there may be a narrow ribbon of a
/marginally/ more-favorable thermodynamic environment
immediately near/ahead of the front, which could support an
isolated strong to severe storm risk for parts of N/NE KY and
south-central OH late Monday morning into very early in the
afternoon. The main threat would be damaging winds with some
/but not complete/ angular overlap of the LL bulk shear vector
and the initiating source boundary. This suggests and
linear/bowing segment would be a bit more supportive for
strong/damaging winds.
Temps will fall area-wide in the afternoon in the post-frontal
environment.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday night, confidence is high that dry westerly mid-level flow
will help to purge any remaining significant precipitation lingering
behind the cold front/low pressure. However, a stratocumulus layer
is likely to persist into the overnight hours, so some snow flurries
are possible, especially where any Lake Michigan moisture fetch
develops.
Surface high pressure builds into the Ohio Valley on Tuesday,
supplying drier weather. Based on forecast sounding for Tuesday
afternoon, skies will be mostly cloudy to overcast, limiting
temperatures to the low to mid 40s. Ensemble model guidance has
continued to trend with less precipitation Tuesday night into
Wednesday, as a shortwave trough quickly exits off the Mid-Atlantic
coast.
On Thursday, a deepening trough digs into the central CONUS,
resulting in cyclogenesis over the lower Ohio River Valley. The low
pressure and associated cold front quickly move though Friday/Friday
night, bringing the next chance for precipitation. Behind the low
pressure, colder air dives southward into the region, resulting in
much colder conditions Friday night and to start the weekend.
Temperatures will be 10-15 degrees below normal for mid March.
Northwesterly flow and shallow moisture means snow showers/flurries
are expected Saturday. Depending on how quickly the upper level
trough propagates eastward, surface high pressure may rapidly build
in by Saturday night.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
The pressure gradient will stay up tonight, yielding gusty
southerly winds sustained between 15 and 20 kts with gusts
between 25 and 35 kts, especially shortly before the onset of
SHRA activity prior to 08z-09z. Low level moisture
transport/convergence will help spread SHRA, and perhaps a
rumble of thunder, east across the terminals between 08z-12z.
MVFR conditions will eventually occur with the SHRA and after
the SHRA tapers off between 12z-15z. With the strong winds
aloft, the threat for non convective SW LLWS will exist.
During the daytime, the cold front will slow up as it begins to
lay SW to NE across the area. It will remain breezy/windy
through at least early/mid afternoon with winds decreasing
thereafter as the pressure gradient relaxes. SHRA, with perhaps
a rumble of thunder, will occur mainly south of the Ohio River
past 15z before the activity begins to expand and pivot back
north once again past 00z. MVFR CIGs will linger longest for
southern sites of KCVG/KLUK through the morning, but even these
areas should go MVFR beyond mid afternoon. Additional MVFR CIGs
will move back in from the S beyond 03z, with IFR CIGs possible
after 06z Monday. LLWS threat will wane this morning as the
strongest winds aloft pivot off to the northeast before once
again developing past 06z Monday.
OUTLOOK...LLWS likely tonight into Monday. Thunderstorms
possible tonight into Monday. MVFR/IFR ceilings and
visibilities likely tonight into Monday. MVFR ceilings likely
to linger Monday night into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 PM EST this afternoon for OHZ026-034-035-
043>046-056.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...McGinnis
AVIATION...KCHazardous weather outlook, Mar 6, 3:47 AM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
347 AM EST Sun Mar 6 2022
KYZ093-096>100-OHZ073-074-078>082-088-070900-
Campbell-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Clermont-Brown-Highland-Adams-Pike-Scioto-
347 AM EST Sun Mar 6 2022
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Several rounds of showers and storms are expected today through
Monday afternoon. Some locally heavy rainfall will be possible, with
potential flooding of low-lying and poor drainage areas, as well as
along area waterways, streams, and rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additionally, a few strong to severe storms cannot be ruled out
Monday morning into early afternoon. Damaging winds will be the
primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ042-051>055-
060>065-070>072-077-070900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Owen-Grant-Darke-Miami-
Champaign-Clark-Madison-Franklin OH-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
347 AM EST Sun Mar 6 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and tonight.
Wind gusts to around 30 to 40 MPH are possible this morning through
early afternoon.
Several rounds of showers and storms are expected this morning and
again tonight through Monday afternoon. Some locally heavy rainfall
will be possible, with potential flooding of low-lying and poor
drainage areas, as well as along area waterways, streams, and rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and storms will linger through early Monday afternoon. Some
locally heavy rainfall will be possible, with potential flooding of
low- lying and poor drainage areas, as well as along area waterways,
streams, and rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ026-034-035-043>046-056-070900-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
347 AM EST Sun Mar 6 2022
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Additionally, several rounds of showers and storms are expected
this morning and again tonight through Monday morning. Some locally
heavy rainfall will be possible, with potential flooding of low-lying
and poor drainage areas, as well as along area waterways, streams,
and rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and storms will linger through Monday morning. Some locally
heavy rainfall will be possible, with potential flooding of low-
lying and poor drainage areas, as well as along area waterways,
streams, and rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 6, 3:11 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
311 AM EST Sun Mar 6 2022
INZ050-OHZ034-035-042-043-051-060-060915-
Wayne IN-Auglaize OH-Darke OH-Shelby OH-Preble OH-Mercer OH-Miami OH-
311 AM EST Sun Mar 6 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WAYNE, SHELBY,
NORTHERN PREBLE, DARKE, AUGLAIZE, MERCER AND WESTERN MIAMI COUNTIES
THROUGH 415 AM EST...
At 311 AM EST, strong thunderstorms were located along a line
extending from 8 miles southwest of Fort Wayne to 7 miles northeast
of Lawrence, moving east at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Troy, Sidney, Piqua, Greenville, Celina, Wapakoneta, Tipp
City, Eaton, St. Marys, West Milton, Coldwater, Centerville,
Cambridge City, Fort Shawnee, New Bremen, Minster, Versailles,
Covington and St. Henry.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 17.
I-75 in Ohio between mile markers 72 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4027 8415 3995 8423 3992 8426
3992 8448 3972 8449 3973 8482 3979 8522
3980 8522 4001 8520 4001 8481 4073 8480
TIME...MOT...LOC 0811Z 271DEG 62KT 4101 8527 3993 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnis